Alert archive / Nevada / High Wind Watches in 2014
High Wind Watch 2, NWS Elko, NV
NWS Elko, NV issued this high wind watch at Apr 20, 2014, 1:53 PM PDT for White Pine County, Nevada. It took effect at Apr 22, 2014, 8:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 20, 2014, 1:53 PM PDT (20:53 UTC)
- In effect from
- Apr 22, 2014, 8:00 AM PDT
- Expired
- Apr 21, 2014, 2:25 PM PDT
- In force
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2221 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414 WWUS75 KLKN 202053 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 153 PM PDT SUN APR 20 2014 NVZ035-211500- /O.NEW.KLKN.HW.A.0002.140422T1500Z-140423T0100Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 153 PM PDT SUN APR 20 2014 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...STRONGEST WINDS WILL BE FROM 9 AM TO 3 PM TUESDAY. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
924 WWUS75 KLKN 211022 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 322 AM PDT MON APR 21 2014 NVZ035-220430- /O.CON.KLKN.HW.A.0002.140422T1500Z-140423T0100Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 322 AM PDT MON APR 21 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...STRONGEST WINDS WILL BE FROM 9 AM TO 3 PM TUESDAY. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JR
745 WWUS75 KLKN 212125 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 225 PM PDT MON APR 21 2014 NVZ035-221530- /O.UPG.KLKN.HW.A.0002.140422T1500Z-140423T0100Z/ /O.NEW.KLKN.HW.W.0003.140422T1300Z-140423T0300Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 225 PM PDT MON APR 21 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 8 PM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH...BECOMING WEST TO NORTHWEST IN THE LATE AFTERNOON HOURS. * TIMING...STRONGEST WINDS WILL BE FROM 9 AM TO 3 PM TUESDAY. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS...VERY STRONG WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES. PORTIONS OF US HIGHWAY 6...50...AND 93 WILL SEE VERY STRONG CROSSWINDS. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ033-221530- /O.NEW.KLKN.WI.Y.0013.140422T1300Z-140423T0500Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 225 PM PDT MON APR 21 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 6 AM TO 10 PM PDT TUESDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH...BECOMING WEST TO NORTHWEST IN THE EARLY AFTERNOON HOURS. * TIMING...STRONGEST WINDS WILL BE BETWEEN 11 AM AND 6 PM. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER. * IMPACTS...STRONG WINDS AND CROSSWINDS WILL MAKE TRAVEL DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PORTIONS OF INTERSTATE 80 AND US 93 ALTERNATE WILL BE AFFECTED BY THESE WINDS. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ030-031-034-036>041-221530- /O.NEW.KLKN.WI.Y.0013.140422T1800Z-140423T0300Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 225 PM PDT MON APR 21 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH...BECOMING NORTHWEST DURING THE AFTERNOON HOURS. * TIMING...STRONGEST WINDS WILL OCCUR BETWEEN NOON AND 5 PM. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT... ELKO...SPRING CREEK...CARLIN...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT. * IMPACTS...STRONG WINDS AND CROSSWINDS WILL MAKE TRAVEL DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind watch went out at Apr 20, 3:17 AM PDT, 10 hours 36 minutes earlier.
Area forecast discussion, Apr 20, 3:17 AM PDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 317 AM PDT SUN APR 20 2014 .SYNOPSIS...SLIGHTLY DRIER AIR WILL MOVE ACROSS THE STATE TODAY...WITH ISOLATED THUNDERSTORMS POSSIBLE IN WHITE PINE COUNTY. BY MONDAY...WARMER TEMPERATURES WILL BE PREVALENT OUT AHEAD OF THE NEXT STORM SYSTEM...WITH WINDY...COOLER...AND WETTER CONDITIONS SET FOR TUESDAY. && .SHORT TERM...TODAY THROUGH TUESDAY. DRY WITH SLIGHTLY ABOVE NORMAL TEMPERATURES FOR MOST OF NORTHERN AND CENTRAL NEVADA TODAY...THE EXCEPTION BEING SOUTHERN WHITE PINE COUNTY WHERE ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. INCREASING SOUTHWESTERLY FLOW ALOFT ON MONDAY AS A TROUGH APPROACHES THE WEST COAST...RESULTING IN A NEARLY 10 DEGREE WARM-UP FOR MOST LOCATIONS. WEAK INSTABILITY OVER PORTIONS OF ELKO COUNTY SHOULD LEAD TO AFTERNOON CUMULUS BUILD-UPS ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS FOR THE RUBY AND JARBIDGE MOUNTAIN AREAS. TROUGH MOVES OVER THE GREAT BASIN ON TUESDAY BRINGING MUCH COLDER AIR...NEARLY A 20 DEGREE DROP IN HIGH TEMPERATURES FROM MONDAY. WINDS INCREASE SIGNIFICANTLY ON TUESDAY...ESPECIALLY OVER EAST- CENTRAL NEVADA WHERE ADVISORY LEVEL WINDS ARE POSSIBLE. IMPACTS FROM THE TROUGH OVER NORTHERN NEVADA WILL BE SEEN MORE WITH PRECIPITATION...WITH THE POTENTIAL ONE TO THREE TENTHS OF AN INCH OF RAIN ACROSS FAVORED LOCATIONS OF HUMBOLDT AND ELKO COUNTIES. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. UPPER TROUGH WILL BEGIN TO EXIT THE REGION TUESDAY NIGHT WITH SOME LINGERING SHOWERS OVER THE NORTHEAST ON WEDNESDAY. DIRTY RIDGE OVER THE AREA THURSDAY WILL ALLOW FOR A FEW SHOWERS NEAR THE OREGON/ID BORDER. NEXT UPPER TROUGH WILL PUSH INTO THE AREA FRIDAY WITH SHOWERS MAINLY CONFINED TO NORTHERN NV. SHOWERS WILL SPREAD INTO CENTRAL NV SATURDAY AS TROUGH DIGS FURTHER SOUTH. && .AVIATION...VFR CONDITIONS AT ALL TERMINALS. SOME LINGERING MOISTURE AND INSTABILITY NEAR KELY COULD PRODUCE AN ISOLATED THUNDERSTORM OVER THE NEARBY MOUNTAINS. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 96/91/91
Hazardous weather outlook, Apr 20, 3:18 AM PDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 318 AM PDT SUN APR 20 2014 NVZ030-031-033>041-211030- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 318 AM PDT SUN APR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN UPPER LEVEL TROUGH AND STRONG COLD FRONT ARE EXPECTED TO MOVE THROUGH THE AREA ON TUESDAY. WINDS OUT OF THE SOUTH AND SOUTHWEST WILL INCREASE OUT AHEAD OF THE SYSTEM. THE STRONGEST WINDS APPEAR TO BE IN WHITE PINE COUNTY....WITH WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH...WITH SOME LOCATIONS GUSTING ABOVE 60 MPH. OTHER AREAS IN NORTHERN NEVADA WILL ALSO SEE STRONG WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH. WIND PRODUCTS MAY BE NEEDED FOR NORTHERN NEVADA FOR TUESDAY...STAY TUNED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
High Wind Watches in Nevada, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.